You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Chaotic Functions with Zero Topological Entropy
Transactions of the American Mathematical Society
Vol. 297, No. 1 (Sep., 1986), pp. 269-282
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2000468
Page Count: 14
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Recently Li and Yorke introduced the notion of chaos for mappings from the class C0(I, I), where I is a compact real interval. In the present paper we give a characterization of the class $M \subset C^0(I, I)$ of mappings chaotic in this sense. As is well known, M contains the mappings of positive topological entropy. We show that M contains also certain (but not all) mappings that have both zero topological entropy and infinite attractors. Moreover, we show that the complement of M consists of maps that have only trajectories approximable by cycles. Finally, it turns out that the original Li and Yorke notion of chaos can be replaced by (an equivalent notion of) δ-chaos, distinguishable on a certain level $\delta > 0$.
Transactions of the American Mathematical Society © 1986 American Mathematical Society